Why was I given the Hepatitis B vaccine at 17?
I went to the doctor for a check up and she told me I needed the vaccine, and I didn't want it so I told her I'd wait. Next time I went, my mom was with me and she made me get it. Recently I found out that hepatitis B vaccines are given as a 3 part series in infants. Why would I be randomly given one vaccine at 17?
The vaccine caused me a few health issues that I am still dealing with, and it is sort of irritating that I was given a vaccine only to later find out, I shouldn't have received it at all.
I should note I am now 21. I have been dealing with a few chronic illnesses that developed shortly after receiving that vaccine. My current doctor told me it is possible that the vaccine was the cause. I understand that hepatitis b is a serious illness. I do not understand why I needed that vaccine if I was fully vaccinated as a child, and there was no way for my pediatrician to know if I did or didn't develop antibodies (there was no bloodwork done.)
To be even more clear, I developed fibromyalgia, chronic fatigue syndrome, and irritable bowel syndrome about a month after the vaccine. My doctor is the one that brought up the possible link. Again I was fully vaccinated as a child, and I am not questioning the need of the hepatitis b vaccine, or any other vaccines, I just don't understand why it would have been necessary at that point in time. It felt very random and unfounded, unless a booster was recommended for everyone at ~17 in 2014.
- Nine LivesLv 73 years ago
Bad...bad thing. Doctors get money for every vaccination and maybe, they really think that they do something good. Vaccinations are full of toxics, mercury, aluminium, bromid, formaldehyd....etc. Detox and get rid of the heavy metal from that or you will develope alzheimers disease, nerve diseases, organ diseases, cancer...
Starving is the wrong way. You can do fluid veggie fasting for 2 weeks but you can detox with enema, chlorella algae, coriander oil, msm and get rid of amalgam un tooth fillings If you have (capable dentists!)
- JulienLv 73 years ago
You need to be vaccinated against hepatitis B. That's both a very common disease (about 1.5% of the European population is contaminated) and a potentially deadly one (killing about one million person per year). Since the 80's, the vaccination against hepatitis B has reduced the prevalence by about a factor 3, which is a huge success. On the other hand, many studies have confirmed that we have not detected a single long-term side effect from this shot, it's totally safe (except for cases of allergy, as usual). Feeling bad for a few days is a very low price to pay to protect you from hepatitis !
For children who haven't had their 3 shots (which, depending on the local legislation, might potentially be a crime), the sanitary authorities ask physicians to suggest a catch-up until they are 16-ish. That's probably the situation you were in.
The efficiency of the vaccine decreases with age, and it's also better to make it on children who haven't had any sexual activity yet (the vaccine won't do anything if you're already contaminated), but being 16 or being 17 doesn't really change much (except maybe the way it is reimbursed by insurances).
Some time ago, the official advise was to also get another shot every five years, after the first three, but it has been dropped.
Finally, there are many jobs for which the vaccination is compulsory (typically that's in health and education), and specific rules to follow when you do work in one of those.
Update: be more specific about your "few chronic illnesses" and I'll quickly check in the scientific literature, but I think it's likely to only be in your mind, I've never heard about any lasting side effect (in particular, not in the official documentation of the vaccine). Maybe the physician who said "it is possible" was just making some evasive answer to be cautious trying not to hurt your feelings.
- TavyLv 73 years ago
Most probably because you did not have it as a child, OR you did not develop the antibodies.
this is a serious illness, so put up with the side affects, they will pass.